Alert archive / California / Special Weather Statements in 2012
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Jun 4, 2012, 12:52 PM PDT for Humboldt County, California. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2012, 12:52 PM PDT (19:52 UTC)
- Expired
- Jun 4, 2012, 1:30 PM PDT
- In force
- 38 min
- Issued by
- NWS Eureka, CA
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 76 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 7.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
542
WWUS86 KEKA 041952
SPSEKA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
1252 PM PDT MON JUN 4 2012
CAZ003-004-042030-
HUMBOLDT CA-TRINITY CA-
1252 PM PDT MON JUN 4 2012
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL TRINITY COUNTY IN NORTHWEST CALIFORNIA
EASTERN HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA
UNTIL 130 PM PDT
AT 1246 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
HOOPA TO MAPLE CREEK TO 9 MILES NORTH OF BRIDGEVILLE TO 6 MILES
NORTHEAST OF WEOTT...AND MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
ADDITIONALLY...SMALL HAIL AND HEAVY RAIN CAN BE EXPECTED.
LOCATIONS IMPACTED INCLUDE...
WEITCHPEC... DINSMORE... HOOPA AND WILLOW CREEK...
SALYER...
BURNT RANCH AND ORLEANS...
LAT...LON 4134 12377 4139 12363 4139 12350 4138 12348
4109 12342 4093 12340 4044 12347 4023 12389
4054 12382 4071 12384 4109 12395
TIME...MOT...LOC 1950Z 219DEG 23KT 4104 12382 4078 12376
4061 12374 4039 12380
$$
JCAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Jun 4, 9:43 AM PDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 4, 9:43 AM PDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 943 AM PDT MON JUN 4 2012 .SYNOPSIS...UNSEASONABLY COOL AND SHOWERY WEATHER WILL BE THE RULE TODAY WITH A FEW RUMBLES OF THUNDER EVEN POSSIBLE. CLOUDS WILL GIVE WAY TO SUNSHINE LATER TUESDAY INTO WEDNESDAY. TEMPERATURES WILL REMAIN RATHER COOL THROUGH THE END OF THE WEEK WITH ANOTHER COLD FRONT IMPACTING THE NORTH COAST ON THURSDAY. && .UPDATE...SOUTHERLY DOWNSLOPE FLOW HAS ALLOWED TEMPERATURES IN THE HUMBOLDT BAY AREA TO SPIKE INTO THE MID 60S THIS MORNING. THIS FLOW SHOULD CONTINUE FOR A FEW MORE HOURS BEFORE SHOWERS MOVE INTO THE AREA FROM THE WEST INCREASING CLOUD COVER AND DROPPING TEMPERATURES. OTHERWISE THE FORECAST REMAINS ON TRACK WITH ISOLATED LIGHTNING NOW OCCURRING JUST OFF THE COAST NEAR CEC. ADDITIONALLY A SHOWER DEVELOPED IN THE TRINITY HORN THIS MORNING AND QUICKLY DISSIPATED IN THE INCREASING UNSTABLE AIR BEHIND THE EARLY MORNING RAIN SHIELD. ADDITIONAL SHOWERS MAY DEVELOP THROUGH THE DAY WITH THE POSSIBILITY OF LIGHTNING...GUSTY WINDS...AND SMALL HAIL WITH THE STRONGEST STORMS. THE PREVIOUS DISCUSSIONS ARE INCLUDED BELOW. RPA && .DISCUSSION.../ISSUED 433 AM PDT MON/ THE REDWOOD COAST IS DRYING OUT EARLY THIS MORNING AS THE BETTER JET STREAK-AIDED DIVERGENCE LIFTS OUT AND THE SUBTROPICAL MOISTURE PLUME SHIFTS SOUTHEASTWARD DOWN THE COAST. THE STEADIER RAIN WILL FOCUS ON MENDOCINO AND TRINITY COUNTIES THIS MORNING BUT AS THE MAIN SHORTWAVE TROUGH APPROACHES THIS AFTERNOON...TAKING ON A NEGATIVE TILT...SHOWERS WILL INCREASE AGAIN FROM CAPE MENDOCINO NORTHWARD...WHILE A DRYING TREND BEGINS FURTHER SOUTH AND EASTWARD. INSTABILITY AT THE COAST WILL ACTUALLY BE GREATEST THIS MORNING IN THE LOW LEVEL SSW FLOW AHEAD OF THE SFC LOW...BUT THERE WILL BE A LACK OF MOISTURE AND FORCING. LOW AND MID-LEVEL MOISTURE WILL RETURN THIS AFTERNOON ALONG WITH RENEWED FORCING AS THE SHORTWAVE TROUGH APPROACHES...HOWEVER PROFILES WILL ACTUALLY BECOME MORE STABLE AS THE LOW-MID LEVEL FLOW VEERS TO NW AND THE FLOW ALOFT REMAINS SOUTHERLY. UNSEASONABLY COLD AIR WILL ARRIVE ALOFT WITH THE UPPER LOW BUT THIS LAYER WILL ALSO BE QUITE DRY. BEST SHOT AT COLDER CLOUD TOPS AND THUNDER WILL BE THIS AFTERNOON BUT THE AFOREMENTIONED REASONING WILL LIKELY LIMIT THE CONVECTION TO RELATIVELY LOW- TOPPED SHOWERS. WOULDNT RULE THUNDER OUT COMPLETELY GIVEN THE SHARPENING AND NEG TILT APPEARANCE OF THE TROUGH AND THE DEGREE OF UPPER-LEVEL COOLING. IN ANY CASE SHOWER ACTIVITY WILL DECREASE OVERNIGHT WITH JUST SOME ISOLATED SHOWERS LEFTOVER TUESDAY MORNING. MUCH IMPROVED CONDITIONS ARE EXPECTED BY MIDDAY WITH CLEARING SKIES. STILL LOOKING AT FROST POTENTIAL WEDNESDAY MORNING...IN FACT FORECAST LOWS ARE IN THE UPPER 30S FOR MUCH OF TRINITY COUNTY TUESDAY MORNING BUT EXPECT ENOUGH WIND AND CLOUDS TO LIMIT WIDESPREAD FROST. DAY SHIFT WILL HAVE TO TAKE A SECOND LOOK BUT AT THIS POINT THINK WE WILL BE ABLE TO AVOID ISSUING ANY ADVISORIES. WEDNESDAY MORNING WILL BE A DIFFERENT MATTER AND PORTIONS OF THE NORTH COAST INTERIOR AND MENDO INTERIOR ZONES MAY SEE PATCHY FROST AS WELL. MODELS ARE COMING INTO DECENT AGREEMENT FOR A COLD FRONT TO APPROACH THE NORTH COAST THURSDAY SO RAISED POPS INTO THE CHC CATEGORY. COLD NORTHERLY FLOW MAY CONTINUE INTO THE WEEKEND BUT WITH THE RELATIVELY ACTIVE SYNOPTIC PATTERN EXPECT THE MARINE LAYER TO BE DISRUPTED. THIS MAY ALLOW FOR MORE SUNSHINE ALONG THE COAST AND A DECENT WEEKEND...DESPITE UNSEASONABLY COOL WEATHER FOR THE INTERIOR. AAD && .AVIATION.../ISSUED 433 AM PDT MON/ BACK EDGE OF WARM FRONTAL PRECIP MOVG INLAND ATTM. VFR CIGS PREVAIL WITH MVFR TO IFR CONDITIONS IN HEAVIER PRECIP. SLY WINDS WILL INCREASE THIS MORNING AS SFC LOW APPROACHES THE COAST. COLD FRONT WILL CROSS THE REGION THIS AFTERNOON WITH NLY WINDS RAPIDLY INCREASING IN IT/S WAKE. MDT TO HVY SHRA AHEAD OF AND ALONG THE FRONT WILL PRODUCE PERIODS OF IFR CONDITIONS. MVFR CIGS WILL CONTINUE THROUGH THE AFTERNOON BEFORE LIFTING TO VFR THIS EVENING. NLY WINDS WILL REMAIN ELEVATED THROUGH THE EVENING...THEN GRADUALLY DIMINISH OVERNIGHT. PARTIAL CLEARING OVERNIGHT MAY ALLOW SOME PATCHY FG TO DEVELOP OVER INTERIOR VALLEYS EARLY TUE. && .MARINE.../ISSUED 433 AM PDT MON/ LGT WINDS BECMG SLY AND INCREASING EARLY THIS MORNING AS WARM FRONT PUSHES N AND SFC LOW APPROACHES THE WATERS. SLY WINDS WILL BRIEFLY PEAK NEAR ADVISORY LEVELS AS THIS LOW MOVES ACROSS THE WATERS THIS MORNING. WINDS WILL SHIFT TO THE N AND INCREASE LATER THIS MORNING IN THE WAKE OF COLD FRONTAL PASSAGE. NLY WINDS WILL INCREASE TO ADVISORY LEVELS THIS AFTERNOON THEN DIMINISH FROM N TO S TONIGHT AS AN UPPER TROUGH CROSSES THE REGION. SHORT PERIOD SEAS WILL BUILD THIS AFTERNOON AND COMBINE WITH A 3 TO 5 FT WNW SWELL RESULTING IN COMBINED SEAS PEAKING BETWEEN 6-10 FT AT 8 SEC LATE THIS AFTERNOON/EARLY THIS EVENING. SEAS WILL SUBSIDE OVERNIGHT IN RESPONSE TO DIMINISHING WINDS. HIGH PRES WILL BUILD IN FROM THE SW TUE INTO WED WITH NLY WINDS INCREASING AGAIN ESPECIALLY S OF CAPE MENDO. PRES GRADIENT RELAXES SLIGHTLY THU AS A WEAK STORM PASSES TO THE N. HIGH PRES OFFSHORE STRENGTHENS AND A THERMAL TROUGH DEVELOPS LATE IN THE WEEK. MODELS CONTINUE TO SHOW INCREASING NLY WINDS...BUT DIFFER ON THE TIMING AND STRENGTH. TRENDED TOWARDS GFS SOLN WITH NLY WINDS INCREASING TO NEAR GALES THIS WEEKEND. WILL CONTINUE TO MONITOR TYPHOON MAWAR OVER THE WEEK AS IT UNDERGOES EXTRA TROPICAL TRANSITION. LONG PERIOD SWELL FROM THIS STORM COULD BE A WAVE MAKER FOR THE NORTH COAST BY THE MIDDLE OF NEXT WEEK. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS... SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING PZZ450. SMALL CRAFT ADVISORY UNTIL 9 PM PDT THIS EVENING PZZ470. SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM PDT TUESDAY PZZ455. SMALL CRAFT ADVISORY UNTIL 9 AM PDT TUESDAY PZZ475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Jun 4, 5:08 AM PDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 508 AM PDT MON JUN 4 2012 CAZ001>004-076-051215- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 508 AM PDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS WILL CONTINUE THROUGH THIS EVENING WITH ISOLATED THUNDERSTORMS POSSIBLE MAINLY NORTH OF CAPE MENDOCINO. SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST OF THE SHOWERS THIS AFTERNOON AT ELEVATIONS ABOVE 1000 FEET. MEANWHILE SNOW LEVELS WILL FALL TO 4000 FEET OVERNIGHT TONIGHT WITH A COATING TO A COUPLE INCHES POSSIBLE OVER THE HIGHEST MOUNTAIN PASSES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AS SKIES BEGIN TO CLEAR BY TUESDAY MORNING SOME FROST IS A POSSIBILITY ACROSS THE INTERIOR VALLEYS OF TRINITY COUNTY. EVEN COLDER TEMPERATURES WILL BE POSSIBLE WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL OR SMALL HAIL TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 4, 12:52 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
1252 PM PDT MON JUN 4 2012
CAZ003-004-042030-
HUMBOLDT CA-TRINITY CA-
1252 PM PDT MON JUN 4 2012
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL TRINITY COUNTY IN NORTHWEST CALIFORNIA
EASTERN HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA
UNTIL 130 PM PDT
AT 1246 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
HOOPA TO MAPLE CREEK TO 9 MILES NORTH OF BRIDGEVILLE TO 6 MILES
NORTHEAST OF WEOTT...AND MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
ADDITIONALLY...SMALL HAIL AND HEAVY RAIN CAN BE EXPECTED.
LOCATIONS IMPACTED INCLUDE...
WEITCHPEC... DINSMORE... HOOPA AND WILLOW CREEK...
SALYER...
BURNT RANCH AND ORLEANS...
LAT...LON 4134 12377 4139 12363 4139 12350 4138 12348
4109 12342 4093 12340 4044 12347 4023 12389
4054 12382 4071 12384 4109 12395
TIME...MOT...LOC 1950Z 219DEG 23KT 4104 12382 4078 12376
4061 12374 4039 12380
JCAThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:30 PM PDT | Special Weather Statement | EKA | 45 min |
Nearby
Special Weather Statements in California, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.